MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-14
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline device will not be returned for evaluation as it was implanted in the patient.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-0048.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of intraprocedural aneurysm rupture during pipeline flex implantation.Patient presented with a blister aneurysm on the opposite wall of the posterior communicating artery of the right ica.Vessel tortuosity was described as moderate.The landing zone artery size was 3.24mm distal and 3.88mm proximal.It was noted that the physician had been trained to pre-deploy the ptfe protective sleeves on the back table prior to deployment and used this method during this procedure.It was reported that during the procedure, a pipeline flex device was attempted to be placed.The device was "lazy" to open on the distal end.A catheter was attempted to be navigated over the wire, but resistance was experienced.The catheter was pulled back.An image was taken, which showed an issue -- either a pipeline flex twist, clot, or ruptured aneurysm.A balloon was advanced and passed without issue; the physician eliminated the possibility of pipeline flex twist.Ultimately, two additional flow diversion devices were placed.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8642751
Report Number2029214-2019-00480
Device Sequence Number2274913
Product Code OUT
UDI-Device Identifier00847536015845
UDI-Public00847536015845
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Model NumberPED-400-14
Device Lot NumberA602783
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR